MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537340
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during an endoscopic retrograde biliary drainage in the pancreatic performed on (b)(6) 2019.According to the complainant, during the procedure, when attempting to insert the advanix pancreatic stent into the patient's duct, the stent could not advance into the pancreatic duct due to a tight stricture and the stent became kinked.The procedure was successfully completed with another advanix pancreatic stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Problem code 2976 captures for the reportable event of pancreatic stent kinked.A visual evaluation of an advanix pancreatic stent was returned for analysis.The stent did not present any visual damage or abnormalities that could be related to this issue, no damage or kinks were observed to along of the stent.A dimentional inspection was performed.The stent outer diameter was measured and it was confirmed that the measure is within specification.Based on the product analysis, it is most likely that due to anatomical or procedural factors encountered during the procedure the device performance was limited.A cause of adverse event related to patient condition was assigned to the reported issue of device difficult to advance in the anatomy, since an existing condition or disease is demonstrably responsible for the adverse event and use of the device has neither caused nor otherwise influenced this condition/disease-related adverse event.However, a cause of the not problem detected was assigned to the reported complaint issue of the stent kink, since the returned device did not present any kinks or abnormalities.Therefore the most probable root cause for this event is 'adverse event related to patient condition'.A review of the device history record (dhr) was performed, no anomalies were found.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during an endoscopic retrograde biliary drainage in the pancreatic performed on (b)(6) 2019.According to the complainant, during the procedure, when attempting to insert the advanix pancreatic stent into the patient's duct, the stent could not advance into the pancreatic duct due to a tight stricture and the stent became kinked.The procedure was successfuly completed with another advanix pancreatic stent.There were no patient complications reported as a result of this event.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8921534
Report Number3005099803-2019-04214
Device Sequence Number2129182
Product Code FGE
UDI-Device Identifier08714729856931
UDI-Public08714729856931
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2020
Device Model NumberM00537340
Device Catalogue Number3734
Device Lot Number0022480147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR